Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 7, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 20, 2000, 4:01 AM CDT for Page County, Iowa. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 20, 2000, 4:01 AM CDT (09:01 UTC)
- Expired
- Apr 20, 2000, 4:15 AM CDT
- In force
- 14 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Page County, IA
The radar
The Omaha radar (KOAX), 126 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3533 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 200903 SVROMA IAC145-200915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 401 AM CDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PAGE COUNTY IN SOUTHWEST IOWA * UNTIL 415 AM CDT * AT 401 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM BETWEEN CLARINDA AND HEPBURN...OR ABOUT 21 MILES EAST OF SHENANDOAH...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF NICKELS. LAT...LON 4080 9519 4067 9502 4086 9475 4100 9494 NNNN POLLACK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:30 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 20, 2:30 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 AM CDT THU APR 20 2000 ...FORECAST CHALLENGES...SHRA/TSRA THIS AM...WIND ADV LATER THIS AM AND TAF...TEMPS AND CLEARING TONIGHT. ...SYNOPSIS...SFC LO PRES CONTINUES TO DVLP OVR NW MO...WITH THE CDFNT THRU STJ. SCT TSRA HAVE DVLPD N OF THE CDFNT IN ERN NEB AND WRN IA. SOME PEA SIZED AND ONE HALF INCH HAIL WERE REPORTED IN SE NEB AND SW IA. TSRA DEVELOPED IN AREA OF INCREASING LAPSE RATES...MAX 700MB UPWARD VERTICAL MOTION AND 700-300MB MAX LAYER UPWARD VERTICAL MOTION. IN ADDITION...ERN NEB HIGHLIGHTED IN SPC 300 MB MAX DIV. HELICITY VALUES ON SPC GRAPHICS MUCH HIGHER THAN THE MESOETA...WITH AN SRM OF 150 IN THE LOWEST 1KM AND 3KM SRN OF 300-400. THESE HIGHER VALUES APPEAR IN LINE WITH MESOSCALE/SYNOPTIC SITUATION. ...FORECAST...STLT TRENDS CONSISTENT WITH MODEL FCSTS OF WOUND UP CLOSED LOW DROPPING S AND SE INTO NE KS BY 12Z...TO NRN MO BY 18Z...AND EVENTUALLY TO CNTRL IL BY 00Z...AS SHRTWV RIDGING BEGINS OVER THE FCST AREA TONIGHT. THE STG MID AND UPR LEVEL JETS THAT HAVE AIDED CONVECTION SLIP SE WITH TIME AND THE AXIS OF DEEP MOISTURE NR MKC AT 06Z...SHIFTS TO STL BY 18Z. RESIDUAL MOISTURE WRAPS AROUND AND LINGERING INSTABILITY CONTINUES THRU MID MORNING ENOUGH TO MENTION -TSRA IN ERN NEB THRU 15Z AND IN WRN IA THRU 18Z. STG SUBSIDENCE FM CNTRL NEB THRU KS INTO OK AT 18Z SHOULD END PRECIP. 40-50KT 850MB WNDS AND COUPLING WITH MID LEVEL JET TO PUT THE FCST AREA IN ADVISORY LATER THIS MORNING AND THIS AFTERNOON. WILL INCLUDE GUSTS TO 45 MPH IN NEB ZONES AND 40 MPH FOR IA ZONES TEMP FCSTS SIMILAR TAF AND 50S MOST LOCATIONS LOOK REASONABLE. THIS IS CLOSE TO PREVIOUS FCST AND GUID. TON...THE FCST SOUNDING HOLDS ON TO THE LO LVL MOISTURE LONGER. TREND WILL BE TO CLEAR SKIES FROM NW TO SE WITH LOWS IN THE 30S. FRIDAY AND SATURDAY CONTINUE DRY AND MILD. NO CHGS TO THE EXTENDED...HOWEVER...GRI HAS ADDED A CHC -SHRA TO SAT NIGHT. THANKS FOR COORD GID/TOP/DMX OMA...WIND ADVISORY TODAY ERN NEB WRN IA ZAPOTOCNY
In the hours before
Special weather statement, Apr 20, 12:05 AM CDT, 3 hours 56 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201200- SEVERE WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1205 AM CDT THU APR 20 2000 STORM SPOTTERS WILL PROBABLY NOT BE NEEDED OVERNIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THERE IS A SMALL CHANCE THAT A FEW OF THESE STORMS COULD PRODUCE HAIL OR STRONG WINDS. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:41 AM CDT | Severe Thunderstorm Warning | OAX | Page | 19 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.